Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 1999, 4:12 AM CDT for Boyd County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 4:12 AM CDT (09:12 UTC)
- Expired
- Jul 2, 1999, 5:00 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Boyd County, NE
The radar
The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 020912 RRA SVRLBF NEC015-021000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 500 AM CDT * AT 408 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 36 MILES NORTH OF O NEILL OR 2 MILES WEST OF GROSS... MOVING SOUTHEAST AT 45 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... GROSS BY 415 AM CDT BRISTOW BY 415 AM CDT LYNCH BY 420 AM CDT MONOWI BY 425 AM CDT THIS STORM HAS A HISTORY OF LARGE HAIL WITH GOLF BALL SIZED HAIL REPORTED IN SOUTH DAKOTA. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! COLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 3:54 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 AM CDT FRI JUL 2 1999 SEVERE WEATHER ONGOING THIS MORNING AS 850MB WWA SURGES NORTH. HAVE FOLLOWED ETA/MESOETA MOISTURE PROFILES. INSTABILITY AND CAP ARE IN QUESTION HOWEVER. MODELLED CAP HAS BEEN MISLEADING. TONIGHT...NEW 850 LOW/TRIGGER PROGGED TO DEVELOP THIS EVENING OVER THE NEB PANHANDLE. MEANWHILE...UPPER LEVEL DIVERGENCE ASSOCIATED WITH WEAK SUBTROPICAL JET PROMISING A WEAK VORT CENTER OR TWO. LOOKS LIKE A FEW STORMS SHOULD DEVELOP. MESO ETA WAS FOCUSED ON BLACK HILLS SD MCS THIS AFTERNOON AND TONIGHT. CAP REMAINS PROGESSIVELY WEAKER NORTH AND EAST HENCE THE SPC MODERATE RISK DAY ONE. DRYLINE COULD GET INTERESTING LATE THIS AFTERNOON NEAR KOGA AND NORTH AS WINDS BACK AROUND TO THE SOUTHEAST. DAY TWO LOOKS DRIER. WILL CONTINUE SLIGHT CHANCE POPS WITH A WEAKER DRYLINE INTERACTION LATE AFTERNOON OR EVENING. LEANED TOWARD WARMER AVN TEMPS. WITH COLORADO ROCKIES CONVECTION...HARD TO SAY IF IT WILL HOLD TOGETHER. AS IT MOVES OFF THE ROCKIES AND ENTERS DEEPER MOISTURE... IT COULD REMAIN STEADY STATE AND GET INTO WESTERN ZONES THIS MORNING. LEAVE EXTENDED ALONE. .LBF...NONE. COLE
In the hours before
Local storm report, Jul 2, 1:14 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 AM CDT FRI JUL 2 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108< AM 4 W SPRINGVIEW NE 1.00 INCH HAIL
07/02/99 KEYA PAHA
POWERLocal storm report, Jul 2, 1:14 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 AM CDT FRI JUL 2 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108< AM 4 W SPRINGVIEW NE 1.00 INCH HAIL
07/02/99 KEYA PAHA
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:05 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
| Jul 2, 12:49 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 51 min |
| Jul 2, 1:21 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 49 min |
| Jul 2, 1:34 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 36 min |
| Jul 2, 1:49 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jul 2, 3:04 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.